Advertisement

What are the side effects of estradiol?

More common and less serious side effects of using estradiol include:

  • nausea, vomiting, loss of appetite;
  • swollen breasts, breast pain or tenderness;
  • acne or skin color changes;
  • decreased sex drive, impotence or difficulty having an orgasm;
  • headaches, migraine headaches or dizziness;
  • vaginal pain, dryness or discomfort;
  • hair loss or unwanted hair growth;
  • swelling of your ankles or feet;
  • depression;
  • stomach cramps or bloating;
  • changes in your menstrual periods, spotting or breakthrough bleeding.

Seek medical attention if you experience severe or persistent side effects.

More serious side effects of using estradiol are:

  • an allergic reaction to the drug that can include hives, rash, itching, a tight chest, difficulty breathing, or swelling of the face, lips, mouth or tongue;
  • sudden numbness or weakness, especially on one side of the body;
  • sudden, severe or persistent headaches, confusion, problems with vision or speech;
  • depression or mood changes;
  • dizziness or problems with balance;
  • fainting;
  • fever;
  • breast discharge or lump in the breast;
  • persistent or severe breast tenderness or pain;
  • back pain, chest pain or heavy feeling, pain spreading to the arm or shoulder;
  • nausea, vomiting, sweating, general ill feeling;
  • coughing up blood;
  • dark urine or painful or difficult urination;
  • pain, swelling or tenderness in your stomach;
  • pain or swelling in your lower legs, hands or feet;
  • muscle pain;
  • abnormal vaginal bleeding, discharge or odor;
  • jaundice (yellowing of the skin or eyes);
  • sudden shortness of breath;
  • sunburn-like rash.

Continue Learning about Estrogen

Is There a Link Between Estrogen and Cancer?
Is There a Link Between Estrogen and Cancer?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.